Alert archive / Missouri / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 206, NWS Springfield, MO

August 25, 2016Dallas County, Polk County, Missouri

NWS Springfield, MO issued this severe thunderstorm warning at Aug 25, 2016, 6:02 PM CDT for Dallas County, Polk County, Missouri. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 25, 2016, 6:02 PM CDT (23:02 UTC)
Expired
Aug 25, 2016, 7:00 PM CDT
In force
58 min
Issued by
NWS Springfield, MO
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Dallas County, MO, Polk County, MO

The radar

The Springfield radar (KSGF), 49 km from the middle of the area, began a volume at 23:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 25, 6:30 PM CDTTSTM WND DMG2 Ssw Morrisville, MOTREE LIMB DOWN INTO POWER LINES

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 11.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2016-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 715 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2016-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -8 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
715 J/kg
Mixed-layer CIN
-101 J/kg
Mixed-layer LCL
838 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
-8 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.7

Open this sounding in Storm Lab

The text

As transmitted.

811 
WUUS53 KSGF 252302
SVRSGF
MOC059-167-260000-
/O.NEW.KSGF.SV.W.0206.160825T2302Z-160826T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
602 PM CDT THU AUG 25 2016

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN DALLAS COUNTY IN SOUTHWESTERN MISSOURI...
  POLK COUNTY IN SOUTHWESTERN MISSOURI...

* UNTIL 700 PM CDT

* AT 601 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 2 MILES
  NORTHWEST OF WALNUT GROVE...OR 13 MILES SOUTHWEST OF
  BOLIVAR...MOVING NORTHEAST AT 30 MPH. 
  
  ANOTHER SEVERE THUNDERSTORM WAS LOCATED 2 MILES SOUTHEAST OF
  BOLIVAR...AND MOVING NORTHEAST AT 30 MPH. 

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  BOLIVAR...                        STOCKTON LAKE...
  BUFFALO...                        POLK...
  PLEASANT HOPE...                  MORRISVILLE...
  HALFWAY...                        LOUISBURG...
  ALDRICH...                        BRIGHTON...
  EUDORA...                         GOODSON...
  PLAD...                           MARCH...
  FOOSE...                          PUMPKIN CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3779 9299 3774 9294 3768 9293 3759 9297
      3750 9305 3742 9345 3743 9362 3754 9362
      3768 9344 3776 9330 3782 9308
TIME...MOT...LOC 2301Z 241DEG 26KT 3747 9358 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER
1 follow-up statement
567 
WWUS53 KSGF 252324
SVSSGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
624 PM CDT THU AUG 25 2016

MOC059-167-260000-
/O.CON.KSGF.SV.W.0206.000000T0000Z-160826T0000Z/
DALLAS MO-POLK MO-
624 PM CDT THU AUG 25 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHWESTERN DALLAS AND CENTRAL POLK COUNTIES...

AT 623 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 3 MILES WEST OF MORRISVILLE TO 8 MILES EAST OF
BOLIVAR...MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
BOLIVAR...                        STOCKTON LAKE...
BUFFALO...                        POLK...
MORRISVILLE...                    HALFWAY...
LOUISBURG...                      ALDRICH...
EUDORA...                         GOODSON...
PLAD...                           FOOSE...
PUMPKIN CENTER...                 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 3782 9308 3779 9299 3774 9294 3768 9293
      3759 9299 3751 9316 3747 9332 3744 9343
      3743 9353 3745 9359 3751 9358 3761 9350
      3771 9338 3777 9328
TIME...MOT...LOC 2323Z 237DEG 34KT 3748 9353 3765 9326 

HAIL...<.75IN
WIND...60MPH
 
$$

CRAMER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 5:58 PM CDT, 4 minutes earlier.

Area forecast discussion, Aug 25, 5:58 PM CDT, 4 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
558 PM CDT THU AUG 25 2016

.SYNOPSIS...
Issued at 246 PM CDT Thu Aug 25 2016

A surface boundary was located from southeast Kansas into northern
Missouri early this afternoon. Instability has developed south and
east of the boundary with surface based CAPES of 3000-4000 j/kg
over the Ozarks. 0-6 bulk shear was between 30-40kts. Main focus
over the short term period will be with convection potential,
especially over our northwestern 1/3 of the CWA.

&&

.SHORT TERM...(This evening through Friday)
Issued at 246 PM CDT Thu Aug 25 2016

For the remainder of this afternoon and tonight, we are
anticipating some scattered convection to begin firing up shortly
over extreme southeast Kansas and the Missouri Ozarks. More
organized convection is expected to our north and west again
tonight. PW values along the front to our northwest tonight will
be between 1.7 and 1.9 in. and our surrounding WFO neighbors to
our north and west will be issuing a flash flood watch for
tonight, given the already heavy rainfall from last night. Over
our area, main concern will be in our northwest 1/3 of the CWA
which could get the eastern extent of this convection tonight, but
at this time we are not expecting enough in the way to warrant a
watch in our cwa and we also did not get the rainfall as did the
areas to our northwest last night.

.LONG TERM...(Friday Night through Thursday)
Issued at 246 PM CDT Thu Aug 25 2016

The front is expected to hang around the area through the weekend
with continued chances for scattered convection anticipated. At
this time we are not expecting organized severe storms, but could
see some strong storms develop during the afternoon on Friday near
the frontal boundary. Cloud cover and scattered convection will
keep temperatures down slightly with highs generally in the mid to
upper 80s.

Can't rule out thunderstorm chances on a daily basis given the
high moisture content and weak disturbances pushing through the
area. Little change in daily temperatures is expected through the
period.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 555 PM CDT Thu Aug 25 2016

Scattered convection will occur for a few hours this evening,
mainly affecting the JLN terminal. Have also thrown in a vcts for
SGF at the onset. Additional convection will fire up overnight as
the low level jet develops with most of that activity remaining
north and west of the CWA. Within the convection do bring down to
MVFR and outside of convection keep in VFR.

&&

.SGF Watches/Warnings/Advisories...
MO...NONE.
KS...NONE.
&&

SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...Lindenberg
Hazardous weather outlook, Aug 25, 3:39 PM CDT, 2 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
339 PM CDT THU AUG 25 2016

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-262045-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
339 PM CDT THU AUG 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WEATHER HAZARDS EXPECTED...

  LIMITED HAIL RISK.
  LIMITED THUNDERSTORM WIND DAMAGE RISK.
  SIGNIFICANT LIGHTNING RISK.
  LIMITED EXCESSIVE HEAT RISK.

DISCUSSION...

  SCATTERED THUNDERSTORMS WILL CONTINUE THIS AFTERNOON INTO THE
  EVENING...MAINLY NORTH AND EAST OF THE INTERSTATE 44 CORRIDOR.
  SOME OF THESE STORMS MAY BECOME STRONG WITH WIND GUSTS UP TO 60
  MPH AND HAIL TO THE SIZE OF QUARTERS.

  ADDITIONAL STORMS WILL BE POSSIBLE OVERNIGHT...BUT WILL MAINLY
  BE CONFINED TO SOUTHEAST KANSAS INTO WEST CENTRAL AND CENTRAL
  MISSOURI.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN THIS AFTERNOON AND EARLY EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

  THUNDERSTORMS WILL THEN BE POSSIBLE ON A DAILY BASIS FROM
  FRIDAY THROUGH NEXT TUESDAY.

  AFTERNOON HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S WILL
  REMAIN POSSIBLE ACROSS PORTIONS OF SOUTHERN MISSOURI AND EXTREME
  SOUTHEASTERN KANSAS INTO NEXT MONDAY.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE DETAILED INFORMATION CAN BE ACCESSED AT:
HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE)

THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE)

LINDENBERG

In the hours before

Special weather statement, Aug 25, 3:57 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
357 PM CDT THU AUG 25 2016

MOZ069-080-252145-
CAMDEN MO-DALLAS MO-
357 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN DALLAS AND SOUTHWESTERN
CAMDEN COUNTIES UNTIL 445 PM CDT...

AT 357 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES EAST OF URBANA...OR 15 MILES NORTH OF BUFFALO...MOVING
NORTHEAST AT 20 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
HA HA TONKA STATE PARK...         LAKE OF THE OZARKS...
CAMDENTON...                      URBANA...
MACKS CREEK...                    LINN CREEK...
LOUISBURG...                      GREEN BAY TERRACE...
TUNAS...                          BRANCH...
LEADMINE...                       ROACH...
HURRICANE DECK...                 OLD LINN CREEK...
PUMPKIN CENTER...                 PURVIS...

LAT...LON 3796 9261 3789 9274 3789 9285 3783 9286
      3768 9313 3781 9319 3787 9319 3791 9314
      3790 9307 3796 9307 3817 9282
TIME...MOT...LOC 2057Z 231DEG 18KT 3787 9304

TERRY
Special weather statement, Aug 25, 4:51 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT THU AUG 25 2016

MOZ080-081-252230-
LACLEDE MO-DALLAS MO-
451 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DALLAS AND WEST CENTRAL
LACLEDE COUNTIES UNTIL 530 PM CDT...

AT 450 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO...MOVING NORTHEAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE NEAR THIS STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
BENNETT SPRING STATE PARK...      BUFFALO...
BENNETT SPRINGS...                WINDYVILLE...
LEADMINE...                       PUMPKIN CENTER...
PLAD...

LAT...LON 3756 9306 3775 9312 3790 9294 3767 9276
TIME...MOT...LOC 2150Z 241DEG 21KT 3771 9305

TERRY
Special weather statement, Aug 25, 4:58 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
458 PM CDT THU AUG 25 2016

MOZ057-058-252245-
MARIES MO-MILLER MO-
458 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN MARIES AND EASTERN
MILLER COUNTIES UNTIL 545 PM CDT...

AT 457 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTH OF IBERIA TO
10 MILES SOUTHEAST OF ELDON TO 8 MILES SOUTHEAST OF OSAGE BEACH...AND
MOVING NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IN THE ADVISORY INCLUDE...
LAKE OF THE OZARKS STATE PARK...  IBERIA...
SAINT ELIZABETH...                ST. ELIZABETH...
TUSCUMBIA...                      BRUMLEY...
MARYS HOME...                     ULMAN...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3834 9240 3834 9229 3832 9225 3834 9220
      3829 9219 3829 9191 3810 9219 3802 9250
      3805 9255 3807 9256 3835 9244 3835 9241
TIME...MOT...LOC 2157Z 234DEG 14KT 3823 9226 3825 9243 3809 9248

TERRY
Special weather statement, Aug 25, 5:17 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
517 PM CDT THU AUG 25 2016

MOZ057-058-070-252300-
MARIES MO-MILLER MO-PULASKI MO-
517 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MARIES...NORTHERN PULASKI
AND SOUTHEASTERN MILLER COUNTIES UNTIL 600 PM CDT...

AT 517 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR IBERIA...OR 15 MILES NORTHWEST OF WAYNESVILLE...MOVING EAST AT
15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
DIXON...                          IBERIA...
VIENNA...                         BRINKTOWN...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3804 9194 3803 9196 3801 9197 3801 9202
      3800 9203 3796 9240 3813 9238 3829 9194
TIME...MOT...LOC 2217Z 253DEG 11KT 3804 9231

TERRY
Special weather statement, Aug 25, 5:42 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
542 PM CDT THU AUG 25 2016

MOZ080-081-252330-
LACLEDE MO-DALLAS MO-
542 PM CDT THU AUG 25 2016

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL DALLAS AND
NORTHWESTERN LACLEDE COUNTIES UNTIL 630 PM CDT...

AT 542 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BUFFALO...MOVING EAST AT 15 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IN THE ADVISORY INCLUDE...
LEBANON...                        BENNETT SPRING STATE PARK...
BENNETT SPRINGS...                LONG LANE...
WINDYVILLE...

THIS INCLUDES INTERSTATE 44 NEAR MILE MARKER 119...AND BETWEEN MILE
MARKERS 121 AND 124.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3755 9302 3770 9303 3783 9273 3760 9265
TIME...MOT...LOC 2242Z 253DEG 11KT 3764 9297

TERRY

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 3:57 PM CDTSpecial Weather StatementSGFCamden48 min
Aug 25, 4:05 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede40 min
Aug 25, 4:28 PM CDTSevere Thunderstorm WarningSGFCamden, Dallas, Laclede47 min
Aug 25, 4:51 PM CDTSpecial Weather StatementSGFDallas39 min
Aug 25, 4:58 PM CDTSpecial Weather StatementSGFMiller47 min
Aug 25, 5:17 PM CDTSpecial Weather StatementSGFMaries43 min
Aug 25, 5:42 PM CDTSpecial Weather StatementSGFDallas48 min
Aug 25, 5:49 PM CDTSevere Thunderstorm WarningSGFJasper, Newton56 min
Aug 25, 6:05 PM CDTSpecial Weather StatementSGFMorgan40 min
Aug 25, 6:25 PM CDTSpecial Weather StatementSGFMorgan50 min
Aug 25, 6:53 PM CDTSevere Thunderstorm WarningSGFDallas, Polk40 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.